Drug-induced lupus and antiphospholipid syndrome associated with cysteamine therapy

    loading  Checking for direct PDF access through Ovid

Abstract

Serological evidence of drug-induced lupus (DIL) and antiphospholipid syndrome (APS) were detected in a paediatric patient with nephropathic cystinosis during work-up for live related renal transplantation. Cysteamine was considered the most likely cause. Antinuclear (ANA) and antihistone antibodies disappeared after stopping cysteamine. ANA became positive after reintroduction of cysteamine. The patient's post-transplant course was complicated by severe thrombosis, with histological findings in her native nephrectomy consistent with APS. This is the first reported case of DIL and APS secondary to cysteamine therapy. Clinicians should exclude autoimmune abnormalities in patients with cystinosis, especially if patients report non-specific, unusual or unexplained symptoms.

Related Topics

    loading  Loading Related Articles